Alert archive / Texas / River Flood Warnings in 2020
River Flood Warning 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 28, 2020, 3:41 PM CDT for Blanco County, Texas. It took effect at May 29, 2020, 2:11 AM CDT. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- May 28, 2020, 3:41 PM CDT (20:41 UTC)
- In effect from
- May 29, 2020, 2:11 AM CDT
- Expired
- May 29, 2020, 11:51 PM CDT
- In force
- 22 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Blanco County, TX
The radar
The Austin/San Antonio radar (KEWX), 74 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pedernales River at Johnson City (JOCT2). The gauge peaked at 13.20 ft at May 29, 2020, 4:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08153500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
834
WGUS44 KEWX 282041
FLWEWX
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
341 PM CDT Thu May 28 2020
...The National Weather Service in Austin/San Antonio TX has issued
a Flood Warning for the following rivers in Texas...
Pedernales River At Fredericksburg affecting Gillespie County.
Pedernales River At Johnson City affecting Blanco County.
For the Pedernales...including Fredericksburg, Johnson City...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 345 AM CDT.
&&
TXC171-290845-
/O.NEW.KEWX.FL.W.0006.200529T0050Z-200529T1552Z/
/FRBT2.1.ER.200529T0050Z.200529T0100Z.200529T0351Z.NO/
341 PM CDT Thu May 28 2020
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Pedernales River At Fredericksburg.
* From this evening to Friday morning.
* At 3:15 PM CDT Thursday the stage was 7.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
evening to a crest of 23.1 feet this evening. It will then fall
below flood stage late this evening.
* Impact...At 22.0 feet, Minor lowland flooding floods secondary
roads and bridges from the headwaters downstream to below LBJ
National Park. The Park Road 49 bridge in LBJ National Park
floods. Fencing and signs are damaged in LBJ National Park.
* Flood History...This crest compares to a previous crest of 22.6
feet on 10/16/2018.
&&
LAT...LON 3017 9895 3025 9896 3034 9841 3026 9841
$$
TXC031-290845-
/O.NEW.KEWX.FL.W.0007.200529T0711Z-200530T0451Z/
/JOCT2.1.ER.200529T0711Z.200529T1000Z.200529T1650Z.NO/
341 PM CDT Thu May 28 2020
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Pedernales River At Johnson City.
* From late tonight to Friday evening.
* At 3:00 PM CDT Thursday the stage was 10.5 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just
after midnight tonight to a crest of 16.5 feet late tonight. It
will then fall below flood stage late tomorrow morning.
* Impact...At 17.0 feet, Moderate lowland flooding makes secondary
roads, bridges and low crossings very dangerous. Swimmers and
recreationists should move from the flood plain downstream in
Pedernales Falls State Park. Near the USGS 1:2 year flood.
* Flood History...This crest compares to a previous crest of 16.2
feet on 06/02/2016.
&&
LAT...LON 3026 9841 3034 9841 3037 9818 3046 9809
3041 9802 3031 9812
$$
MO1 follow-up statement
218
WGUS84 KEWX 290151
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
851 PM CDT Thu May 28 2020
...The Flood Warning is cancelled for the following rivers in
Texas...
Pedernales River At Fredericksburg affecting Gillespie County.
Pedernales River At Johnson City affecting Blanco County.
TXC171-290300-
/O.CAN.KEWX.FL.W.0006.000000T0000Z-200529T1552Z/
/FRBT2.1.ER.200529T0050Z.200529T0100Z.200529T0351Z.NO/
851 PM CDT Thu May 28 2020
...The Flood Warning for the Pedernales River At Fredericksburg has
been cancelled...
The Flood Warning is cancelled for
the Pedernales River At Fredericksburg.
* At 8:15 PM CDT Thursday the stage was 13.8 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to fall to 6.2 feet Tuesday
evening.
&&
LAT...LON 3017 9895 3025 9896 3034 9841 3026 9841
$$
TXC031-290300-
/O.CAN.KEWX.FL.W.0007.200529T0711Z-200530T0451Z/
/JOCT2.1.ER.200529T0711Z.200529T1000Z.200529T1650Z.NO/
851 PM CDT Thu May 28 2020
...The Flood Warning for the Pedernales River At Johnson City has
been cancelled...
The Flood Warning is cancelled for
the Pedernales River At Johnson City.
* At 8:00 PM CDT Thursday the stage was 10.5 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to rise to a crest of 13.3 feet
late tonight.
&&
LAT...LON 3026 9841 3034 9841 3037 9818 3046 9809
3041 9802 3031 9812
$$
MOWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 28, 2:31 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 28, 2:31 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 231 PM CDT Thu May 28 2020 .UPDATE... The Storm Prediction Center has issued a Severe Thunderstorm watch for generally areas along and west of HWY 281, in addition to Hays, Guadalupe, and Wilson Counties. This includes the San Antonio and Del Rio metro areas. The watch runs through 10 pm tonight and highlights the threat for hail up to 2 inches and 70 mph winds. && .PREV DISCUSSION... /ISSUED 211 PM CDT Thu May 28 2020/ SHORT TERM (Tonight through Friday Night)... After yesterday's severe weather event that left large swaths of quarter sized hail or greater, several hail reports between 2-2.75 inches, and gusty winds in several spots it looks like there will be one more round of strong to severe storms this evening before quieter weather prevails tomorrow into the weekend. With the pesky upper level low to the northeast of Texas, over the Oklahoma/Arkansas border, it leaves South Central Texas in a northwest flow pattern. Despite several rounds of storms over the last few days southeasterly winds at the surface continue to allow for plentiful moisture return between the rounds. Couple this with lift associated with daytime heating and a boundary moving in from the north, instability of between 2000-3000 j/KG, and just enough shear to help the storms maintain the strength and you get the recipe for the strong to severe storms today. Convective initiation is already ongoing across San Angelo's area from San Angelo south to Junction. This is earlier than really any of the convective allowing models showed CI ongoing today. Several severe thunderstorm warnings have already been issued for this activity. The spread of the morning high resolution models really resolved into 3 camps: 1) some (like the Texas Tech WRF) developed storms into a complex that could dive to the southeast and impact areas from San Antonio to Austin, 2) others (like many members of the 12z SPC HREF) developed storms to the north of our area and took them generally south through the Edwards Plateau along and west of HWY 281, 3) Lastly the HRRR has trended drier for most of its runs since 12z with only isolated storms through the evening. Just using current radar trends with the activity over SJT's CWA the 2nd scenario seems most likely. Outflows are driving the storms more to the south and are kicking off additional storms. The 1st scenario does remain feasible as the storms could come together developing a cold pool, and drive to the southeast. The 12z/16z SPC updates take this scenario into account as they extended the slight risk eastward from just across the Rio Grande Plains to a Kerrville to San Antonio to Cuero line. Trends will have to be monitored through the afternoon, but still think that the best chances for storms will be along and west of the HWY 281 corridor through the evening. An MCD just issued by SPC highlights the risk of rapid updraft intensification due to the steep lapse rates which would mainly lead to a hail threat in the short term. If/when these storms grow upscale and develop that cold pool and become a complex of storms damaging thunderstorm winds would become the main concern. All of this is occurring within the northwest flow aloft along the leading edge of a weak front. Models show a distinct northerly wind shift with drier and slightly cooler air working south later this evening into the overnight behind the storms. This along with the upper level ridge building in from the west as the upper low exits tomorrow will squash any further rain chances and lead to a drying trend for Friday into much of next week. With the drier air in place afternoon highs should only climb into the mid to upper 80s to lower 90s for Friday and Saturday. This is very close to normal for this time of the year. Looking back at the months of April and May our County Warning Area was under a Marginal, Slight, or Enhanced risk of severe storms from SPC over 50 percent of the days. As I said in the morning update AFD I think most folks in South Central Texas will welcome the quieter weather pattern and seasonable temperatures through the middle of next week. Whether it has been the busy emergency managers and local TV/private/NWS meteorologists or those who have been impacted by the hail/wind/tornadoes over the last few weeks it will give us all time to take a breath and enjoy the quiet weather. LONG TERM (Saturday through Thursday)... Fairly quiet weather pattern will be in place to start the long term with an omega block setting up over the CONUS. An upper level ridge will build over the middle of the US and a large upper level trough over the Pacific and another over the Northeast US. The only feature preventing a true omega block pattern setting up will be an inverted trough that global models keep over Mexico and southern TX late this weekend. The feature will slowly advect northward and push some energy up into South-Central TX by early next week. Only have slight chances for showers and storms in the forecast for Monday into Tuesday for this. Apart from this, a benign pattern will remain in place with high temperatures running close to climatological normals and little to no chance for rain. A much needed break from the active weather the region has had over the last couple of weeks. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 87 65 87 66 / 20 0 0 0 0 Austin Bergstrom Intl Airport 67 86 64 87 64 / 20 0 0 0 0 New Braunfels Muni Airport 68 87 64 88 64 / 30 0 0 0 0 Burnet Muni Airport 64 85 62 86 63 / 10 0 0 0 0 Del Rio Intl Airport 70 92 67 93 68 / 40 - 0 0 0 Georgetown Muni Airport 65 86 62 87 64 / 10 0 0 0 0 Hondo Muni Airport 68 90 64 92 66 / 30 - 0 0 0 San Marcos Muni Airport 67 86 64 88 64 / 20 0 0 0 0 La Grange - Fayette Regional 69 86 65 88 65 / 20 10 0 0 0 San Antonio Intl Airport 69 88 66 90 67 / 30 0 0 0 0 Stinson Muni Airport 70 89 67 90 68 / 30 - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Treadway Long-Term...EWilliams Decision Support...BMW
Hazardous weather outlook, May 28, 3:12 PM CDT, 29 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 312 PM CDT Thu May 28 2020 TXZ171>173-183>194-202>209-217>225-228-292015- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 312 PM CDT Thu May 28 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Scattered strong to severe thunderstorms are possible this afternoon and evening along and west of a Fredericksburg to New Braunfels to Cuero line. Main threats will include large hail and damaging wind gusts. Heavy rainfall, especially from storms that train over the same area, could cause localized flooding issues. A Severe Thunderstorm Watch is in effect for these areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather expected for the extended forecast period at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Local storm report, May 28, 3:05 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
305 PM CDT THU MAY 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 4 N KERRVILLE 30.11N 99.14W
05/28/2020 E1.50 INCH KERR TX PUBLIC
LARGE MARSHMELLOW SIZED HAIL REPORTED BY A
CALLER NORTH OF KERRVILLE. COULD HEAR THE
HAIL HITTING THE ROOF IN THE BACKGROUND OF
THE CALL.
&&
AATLocal storm report, May 28, 3:22 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
322 PM CDT THU MAY 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 2 NNW KERRVILLE 30.07N 99.16W
05/28/2020 M1.00 INCH KERR TX EMERGENCY MNGR
&&
JRLocal storm report, May 28, 3:30 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 PM CDT THU MAY 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL 1 W INGRAM 30.07N 99.25W
05/28/2020 M1.50 INCH KERR TX TRAINED SPOTTER
&&The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:01 PM CDT | Tornado Warning | EWX | Gillespie, Kendall, Kerr | 29 min |
| May 27, 7:16 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| May 27, 7:26 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Kendall | 49 min |
| May 27, 7:30 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 45 min |
| May 27, 7:36 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 54 min |
| May 27, 7:40 PM CDT | Special Weather Statement | EWX | Bastrop, Travis | 50 min |
| May 27, 8:04 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Travis | 56 min |
| May 27, 8:04 PM CDT | Tornado Warning | EWX | Bandera, Kendall, Kerr | 26 min |
| May 27, 8:10 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Hays, Travis | 50 min |
| May 27, 8:12 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe, Kendall | 63 min |
| May 27, 8:29 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Kendall, Kerr, Medina | 61 min |
| May 27, 8:43 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 3 hr |
| May 27, 8:45 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Real | 45 min |
| May 27, 8:56 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Lavaca | 64 min |
| May 27, 9:05 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Wilson | 55 min |
| May 27, 9:16 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 44 min |
| May 27, 9:21 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Medina | 3 hr |
| May 27, 9:27 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina | 48 min |
| May 27, 9:30 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Medina, Real, Uvalde | 45 min |
| May 27, 9:51 PM CDT | Special Weather Statement | EWX | Lavaca | 39 min |
| May 27, 9:56 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Fayette, Gonzales, Lavaca | 7 min |
| May 27, 9:57 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Karnes, Wilson | 63 min |
| May 27, 10:03 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Lavaca | 25 min |
| May 27, 10:09 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde | 66 min |
| May 27, 10:15 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Real | 60 min |
| May 27, 10:47 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| May 27, 10:56 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes | 32 min |
| May 27, 11:06 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 54 min |
| May 27, 11:10 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 52 min |
| May 27, 11:14 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 61 min |
| May 27, 11:38 PM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Real | 3 hr |
| May 27, 11:38 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 56 min |
| May 27, 11:56 PM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 64 min |
| May 28, 12:14 AM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 61 min |
| May 28, 12:19 AM CDT | Special Weather Statement | EWX | Lee | 41 min |
| May 28, 12:36 AM CDT | Special Weather Statement | EWX | Williamson | 39 min |
| May 28, 1:03 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 57 min |
| May 28, 1:57 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 25 min |
| May 28, 2:15 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 45 min |
| May 28, 2:37 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 38 min |
| May 28, 2:56 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Gillespie, Kerr, Real | 64 min |
| May 28, 3:12 PM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 5 hr |
| May 28, 3:12 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 48 min |
| May 28, 3:36 PM CDT | Tornado Warning | EWX | Bandera, Kerr | 39 min |
| May 28, 3:41 PM CDT | River Flood Warning | EWX | Gillespie | 19 hr |
| May 28, 3:54 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 31 min |
| May 28, 4:12 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Medina | 18 min |
| May 28, 4:22 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 53 min |
| May 28, 4:27 PM CDT | Special Weather Statement | EWX | Val Verde | 33 min |
| May 28, 4:28 PM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 21 min |
| May 28, 4:31 PM CDT | Flash Flood Warning | EWX | Gillespie | 4 hr |
| May 28, 4:42 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 24 min |
| May 28, 4:46 PM CDT | Special Weather Statement | EWX | Medina | 59 min |
| May 28, 5:05 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Uvalde, Val Verde | 55 min |
| May 28, 5:17 PM CDT | Special Weather Statement | EWX | Bexar, Wilson | 58 min |
| May 28, 5:18 PM CDT | Special Weather Statement | EWX | Val Verde | 27 min |
| May 28, 5:25 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 21 min |
| May 28, 5:27 PM CDT | Special Weather Statement | EWX | Kinney | 48 min |
| May 28, 5:38 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 27 min |
| May 28, 5:46 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 59 min |
| May 28, 5:55 PM CDT | Special Weather Statement | EWX | Kinney | 50 min |
| May 28, 6:02 PM CDT | Special Weather Statement | EWX | Zavala | 43 min |
| May 28, 6:23 PM CDT | Special Weather Statement | EWX | Gonzales | 67 min |
| May 28, 6:29 PM CDT | Special Weather Statement | EWX | Williamson | 61 min |
| May 28, 6:45 PM CDT | Special Weather Statement | EWX | Kinney | 45 min |
| May 28, 6:47 PM CDT | Special Weather Statement | EWX | Maverick | 43 min |
Nearby
River Flood Warnings in Texas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.